Alert archive / California / Wind Advisories in 2022

Wind Advisory 42, NWS San Diego, CA

June 17, 2022Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Jun 17, 2022, 2:39 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 17, 2022, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2022, 2:39 AM PDT (09:39 UTC)
In effect from
Jun 17, 2022, 12:00 PM PDT
Expired
Jun 17, 2022, 9:00 PM PDT
In force
9 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2170 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

414 
WWUS76 KSGX 170939
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
239 AM PDT Fri Jun 17 2022

CAZ055-056-058-060-062-065-172300-
/O.NEW.KSGX.WI.Y.0042.220617T1900Z-220618T0400Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, 
Apple Valley, and Desert Hot Springs
239 AM PDT Fri Jun 17 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph
  expected. Isolated gusts to 60 mph in the windier locations.

* WHERE...San Bernardino County Mountains, Riverside County
  Mountains, San Diego County Mountains, Apple and Lucerne
  Valleys, San Diego County Deserts and San Gorgonio Pass Near
  Banning. 

* WHEN...From noon today to 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds in the northern Coachella 
  Valley below the San Gorgonio Pass and in far southeastern San 
  Diego near the border with Imperial County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/sandiego

17
2 follow-up statements
140 
WWUS76 KSGX 172009
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
109 PM PDT Fri Jun 17 2022

CAZ055-056-058-060-062-065-180400-
/O.CON.KSGX.WI.Y.0042.000000T0000Z-220618T0400Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, 
Apple Valley, and Desert Hot Springs
109 PM PDT Fri Jun 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph
  expected. Isolated gusts to 60 mph in the windiest locations.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains, Apple and Lucerne 
  Valleys, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Visibility reduced in blowing dust and sand.

* ADDITIONAL DETAILS...Strongest winds in the northern Coachella 
  Valley below the San Gorgonio Pass and in far southeastern San 
  Diego near the border with Imperial County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
600 
WWUS76 KSGX 180359
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
859 PM PDT Fri Jun 17 2022

CAZ055-056-058-060-062-065-180500-
/O.EXP.KSGX.WI.Y.0042.000000T0000Z-220618T0400Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, 
Apple Valley, and Desert Hot Springs
859 PM PDT Fri Jun 17 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Gusty winds will gradually diminish this evening. The wind
advisory will be allowed to expire at 9 pm. 

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 16, 9:31 PM PDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 16, 9:31 PM PDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
931 PM PDT Thu Jun 16 2022

.SYNOPSIS...
A large trough will impact the region later today into the
weekend, increasing onshore flow. This will bring cooler weather,
greater coverage in marine layer clouds each night and morning,
along with windy conditions across the mountains and deserts. The
coolest day will be on Saturday overall with temperatures 5 to 15
degrees below average. As the trough departs on Monday, we will
see warming across the region early in the week with minor day to
day changes through the week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Update:

West winds have picked up with gusts through the mountain passes
in the 30-40 mph range with peak gusts to 47 mph at Whitewater
this evening. Winds will trend slightly lower overnight.

The west winds are bringing in the marine layer stratus farther
inland and well into the valleys this evening. A slightly further
push inland will occur overnight while the sky farther inland
remains star lit.

No changes were needed to the forecast this evening. See previous
discussion below for more forecast details.

Previous Discussion:

.SHORT TERM (Tonight through the Weekend)...
A deepening trough will continue southward along the West Coast.
As we transition from a ridging pattern to a troughing pattern, we
will begin to cool things off a bit and increase onshore flow.
This is evidenced by current wind readings across the region,
where onshore flow is present up through the Cajon Pass and
offshore flow hanging on through the San Gorgonio Pass. These
winds will be increasing into the afternoon and evening hours
as the trough moves southward.

The entire long weekend won't be ruined by the cooler air and
wind, where Friday into the weekend will be the most impacted with
Sunday being a bit warmer and less windy. As the trough elongates
on Friday, strong upper level southwest winds will be greatest
across the region. Widespread wind gusts 30 to 45 MPH can be
expected for the mountains and deserts, locally higher in wind-
prone areas. Winds will continue to be gusty on Saturday with same
speeds, though a bit more localized. Low clouds will also be a bit
more extensive each night and morning west of the mountains.

We will also see cooler temperatures with this regime, where high
temperatures will top out only in the 60s to near 80 degrees for
areas along and west of the mountains. Not only will it be cool
during the day, but will get a bit on the chillier side as well.
Lows of only the 30s and 40s can be expected across the mountains
and 60s across the lower deserts can be expected by Sunday morning
according to latest MOS guidance. As the trough pushes east,
winds will ease and we will warm to near to slightly below average
by Sunday.

&&

.LONG TERM (Monday into Next Week)...
Model cluster analysis begins to spread in agreeable solutions by
early next week, where slight differences in the timing of the
aforementioned troughs departure are present. This will impact how
quickly we warm for the long term period. Though we see these
differences, the message remains clear that we will see warming to
near average temperatures and less wind. High temperatures look to
plateau for many through the work week next week with the deserts
seeing the greatest warming.

&&

.AVIATION...
170400Z...Coasts/Valleys...BKN/OVC low clouds will continue to
spread inland and will reach most valleys by 11Z Fri. Bases will be
1200-1600 ft MSL with tops to 2000 ft MSL, with local vis 3 miles or
less in the valleys 09Z-15Z Fri. Areas of higher terrain will be
obscured through 17Z Fri. Most areas will clear 15Z-19Z Fri, except
a few locations near the beaches will continue to have BKN
conditions Fri afternoon. Stratus will spread inland again Fri
evening but will be less extensive than tonight.

Mountains/Deserts...Mostly clear with unrestricted vis through
Friday evening. Areas of west to southwest winds will occur from the
mountain crests east/north through the desert mountain slopes and
into the deserts Friday afternoon and evening, with surface gusts 25-
40 knots as well as strong up/downdrafts aloft and local LLWS.

&&

.MARINE...
Northwest winds occasionally gusting over 20 knots are likely in the
outer coastal waters, including near San Clemente Island, during the
afternoons and evenings Friday and Saturday. Otherwise, no hazardous
marine weather is expected through Tuesday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC...Gregoria (Update)/APR (Previous Discussion)
AVIATION/MARINE...Maxwell

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.